Top
20
Doctor insights on: Hard Lump After Injection

Share
1

1
My fragmin/dalterparin daily injections are leaving hard lumps up to 2 inches at injection sight they don't seem to be going for weeks. Causes?

Bruise: Seem bigger than expected check needle size, volume injected and talk with doc about possible overdosing. While a goal of anti coagulation is important, local bleeding is uncomfortable and a possible sign of need for adjustment. Ice may help earl, and heat later to limit bruise and resorb hematoma. ...Read more

See 1 more doctor answer
2

2
I got my first gardasil shot 2 weeks ago. I still have a very hard lump at the injection site, and hurts to touch. Is this normal?

I got my first gardasil shot 2 weeks ago. I still have a very hard lump at the injection site, and hurts to touch. Is this normal?

See your doctor: It is normal to feel a hardening of the skin (lump) for up to several weeks after an injection; however, any tenderness associated with the shot should have already resolved. We need to be concerned about infection at the site or other possible complications. Recommend seeing your doctor to have the area examined. ...Read more

3

3
I had perlane (dermal fillers) injections in my cheeks three weeks ago and have hard lumps and dimpling. Will it go away eventually?

I had perlane (dermal fillers) injections in my cheeks three weeks ago and have hard lumps and dimpling. Will it go away eventually?

Perlane (dermal fillers): Perlane (dermal fillers) is a type of filler material made of hyaluronic acid which you body will dissolve in 6-12 months. You may get some improvement by having your doctor inject a material that will help accelerate the dissolution of the product. Some downward massage can also sometimes soften lumps/bumps from filler but make sure you do not massage up toward the eyes. ...Read more

See 2 more doctor answers
4

4
My daughter had her 18th month old needle 3 days ago now i notice a red circle and a hard lump where she had the injection should i be concerned?

My daughter had her 18th month old needle 3 days ago now i notice a red circle and a hard lump where she had the injection  should  i be concerned?

Not uncommon: That local reaction is quite common and is actually the most common side effect after immunization. In a way, it's good as it shows the body recognizes the vaccine as something it needs to build an immune response to, and that is the idea of vaccines . Put a cool wash cloth on the area 10 minutes each hour while awake to help decrease swelling. If area gets lots bigger in next days, then see doc. ...Read more

5

5
Got gardisol shot a week ago. There 's hard lump (size of blueberry) under injection area. Been there right after shot. Still sore. Should I get check?

Got gardisol shot a week ago. There 's hard lump (size of blueberry) under injection area. Been there right after shot. Still sore. Should I get check?

Hematoma: This sounds like a small blood clot under the skin from slight bleeding at the injection site. Applying warm compresses intermittently helps break down the clot which is not the dangerous type. If a tender lump persists, it may require a small incision to remove it in which case you will have to consult a surgeon although this is usually not necessary. ...Read more

6

6
Got gardisol shot 2weeks ago. There's a hard lump (like a flat blueberry) under injection area. Been there right after shot. Still sore. Should I get checked?

Got gardisol shot 2weeks ago. There's a hard lump (like a flat blueberry) under injection area. Been there right after shot. Still sore. Should I get checked?

Yes and no: I would need more details to say don't worry, but it is common to develop a small blood collection at the site of injections, called a hematoma. If there is no redness or fever, you should feel pretty relaxed, but it can take some time for these to resolve! Anyway, if I had done this I would hope you would call me and come back in so I could take a look and so we would BOTH feel sure you are OK. ...Read more

8

8
My seven year old son got three penicillin injections in his butt cheeks two weeks ago and still he has a hard lump under his skin is it normal❓?

My seven year old son got three penicillin injections in his butt cheeks two weeks ago and still he has a hard lump under his skin is it normal❓?

Lump at site of inje: It is not normal but it happens often, apply warm compresses with gentle massage several time daily , that will help to resolve the lumps, good luck. ...Read more

9

9
I had an injection in my arm 3 days ago and I have a painful hard lump at the injection site. Tried squeezing got lots of blood made it bigger :(?

I had an injection in my arm 3 days ago and I have a painful hard lump at the injection site. Tried squeezing got lots of  blood made it bigger :(?

Need more info: It is important to know what was injected and the manner of injection. Please return to the physician who administered the injection medication as soon as possible. ...Read more

10

10
Tinzaparin injections since january I have hard lumps on my belly that hurt. Some disappear quickly but two are bad! what can I do to relieve this ?

Go back to doctor: These may suggest either a local reaction to this anti-thrombotic, a low grade infection, bleeding at the injection site, or other less frequent complications. Go back and see the doctor who prescribed these, there are alternatives. ...Read more

12

12
I recently had a flu injection. There is now a large hard very painful lump under the skin. Why is that happening?

I recently had a flu injection. There is now a large hard very painful lump under the skin. Why is that happening?

Common side effect: Hello, You are experiencing a common reaction to the flu shot. Your immune system is mounting a local reaction which causes swelling to the area where you received the flu shot. This is normal and means that your body is responding to the shot the way it has to.Warm compresses or moving the arm helps. Try acetaminophen or ibuprofen for severe pain. The swelling should subside in 7- 10 days. ...Read more

13

13
Hello, I had a volteral injection about 3 weeks ago now, I have a hard lump under my skin and the area about 5 inches in my upper arm that is numb?

Hello, I had a volteral injection about 3 weeks ago now, I have a hard lump under my skin and the area about 5 inches in my upper arm that is numb?

It could be the volt: I would have expected the voltarel to have been absorbed but it is possible it is still there in one form or another. It may have caused a hematoma which was there initially and now has fibrosis in it. You can see your physician to evaluate this.You may need a biopsy. The numbness may be related to nerve injury. ...Read more

14

14
My patient received a haldol injection in her right hip and 6 days later she has a hard lump about 6 inches from the injection site. Is this ok?

My patient received a haldol injection in her right hip and 6 days later she has a hard lump about 6 inches from the injection site.  Is this ok?

Haldol in hip?: This whole scenario does not sound OK. This area should be evaluated very soon, perhaps at an UCC or ED. This could be an abscess or local reaction that would require treatment. ...Read more

15

15
I got my 3rd dose of my HPV shot last week. My arm was sore for about 5 days and now there is a hard lump where the injection wa i don't really know what to think about this but the lump is also sore when it is touched.

I got my 3rd dose of my HPV shot last week. My arm was sore for about 5 days and now there is a hard lump where the injection wa i don't really know what to think about this but the lump is also sore when it is touched.

That : That is a common complaint after vaccination. Sometimes when we get a shot, a little vein will ooze, making a hard area deep in the arm. This will most likely resolve on its own. You only need to get it checked if it is very painful, red, hot, swollen or you have a fever. ...Read more

16

16
I got the Depo-Provera shot yesterday, my arm is realy sore and burnng at injection site also a hard lump under the skin around injection site. Is this normal?

Yes: Sorry that happened. The symptoms you are describing though are normal. It's possible that a small blood vessel broke under the skin, or that your muscle is just cramping up around the area where the shot occurred. A little bit of time and it will be gone. In the meantime, for the pain, try some ibuprofen, 600mg. ...Read more

17

17
I have a lump on my arm after an injection ive had it about 2 years, can you tell me why?

I have a lump on my arm after an injection ive had it about 2 years, can you tell me why?

A hematoma: (collection of blood) due to a injection sometimes calcifies!! It's benign and of no significance but if it causes pain or enlarges seek hands on evaluation! Hope this is helpful! Dr Z ...Read more

19

19
I had a retreatment on a tooth in late feb. I have a somewhat painful lump at the injection sight that hasn't gone way. Should i be concerned?

See dentist: A painful lump a month of so after a dental procedure may be a local infection/abscess starting in the area. Best for you to call the dentist and get the area looked at asap. Good luck. ...Read more

See 2 more doctor answers
20

20
Lumps like the size of a small key lime at injection site at the bend of arm. What is it?

Lumps like the size of a small key lime at injection site at the bend of arm. What is it?

Hematoma: You may have a small blood pocket formed by puncture of a vein, or small fluid collection on the tissue surrounding the vein. Put ice an pressure on it for the first 12-24 hours then place warm compress on it. Avoid aspirin Aleve (naproxen) or ibuprofen use. ...Read more